I've been treated first by an ob/gyn for it & after over a year of chronic infections she referred me to infectious disease & they or one of my primary care drs have been treating me for it since then. I think that was 2007 to present. I take 200 mg of Diflucan 1 time a day every day & if I miss even a day the infections come back. I also get it in my mouth as thrush almost everytime & usually right before I get vaginal symptoms. Yeast medicines that are used vaginally do not work at all. IN 1999, After having my daughter who was breech by emergency c-section & then 9 hrs later having an emergency hysterectomy that I almost died from & I requried several blood transfusions & they had to give me 2 types of blood. Then I got a staph infection in the hospital after I was out out I.C.U. for a few days, so I had to be reopened (without pain meds) & they had to leave my stomach open to heal. That almost killed me too & I was on 4500 mgs of clindamyacin a day for another month after I finally went home from the hospital. MY yeast infections didnt start until after that & they just got worse & worse over time, & they continue to become more resistent over time as well. I would have yeast all the time without my medication & with it I still get infections sometimes now.
I also get chronic bacterial vaginal infections of two different kinds; however, not as often as the yeast. Basically, if the yeast starts coming back for any reason then I get or have a bacterial infection as well. So if I can keep the yeast infections under control then I can help control the bacterial infections.
I also get recurrent, chronic uti's.
I just did some research and also found out that patients both male and female who took Accutane, which i took 3 treatments of a very high dose of in 2003, now have all these same problems, chronic yeast, chronic bacterial infections, and chronic uti's. I think the accutane is responsible for damaging my immune system, just like all these other people believe. I am hoping that this new Immunologist will be able to help me figure out if that is true for sure. Infectious Disease dr referred me there before I found all this new info about Accutane being the cause. I do know my entire digestive system is messed up and that Accutane settled lawsuits over that and today I just found that it also damages the immune system and there are lawsuits for that below: